Pennsylvania, 2013

Damaging Winds in Pennsylvania, July 7, 2013

July 7, 2013 · NWS CTP · 31 events in 13 counties and zones

A line of thunderstorms intensified over northeast West Virginia and tracked northeastward across central Pennsylvania during the mid/late afternoon hours. Strong wind fields aloft and moderate instability promoted numerous reports of damaging winds across a large portion of the CWA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A line of thunderstorms intensified over northeast West Virginia and tracked northeastward across central Pennsylvania during the mid/late afternoon hours. Strong wind fields aloft and moderate instability promoted numerous reports of damaging winds across a large portion of the CWA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 10:40 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 7, 10:40 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1140 AM EDT SUN JUL 7 2013

.SYNOPSIS...
A BERMUDA HIGH ANCHORED OFF THE EASTERN SEABOARD WILL CONTINUE TO
FEED VERY WARM AND HUMID AIR NORTHWARD INTO THE COMMONWEALTH.
DAILY CHANCES OF AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS WILL
PERSIST INTO THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORE OF THE SAME IN STORE FOR TODAY...WARM AND HUMID WITH SHOWERS
AND THUNDERSTORMS COOKING UP WITH DAYTIME HEATING.

MODELS GENERATE THE MOST CAPE OVER EASTERN SECTIONS TODAY...IN
RESPONSE TO WHERE THE BEST SUNSHINE IS EXPECTED TO BE. THE ENTIRE
REGION WILL REMAIN IN THE TROPICAL AIRMASS ABOVE NORMAL PWATS
CONTINUE TO STREAM NORTH INTO THE AREA.

SPC DOESN/T OUTLOOK THE REGION TODAY...THOUGH WE ARE IN SEE TEXT.
THE SHEAR ALOFT IS FAIRLY IMPRESSIVE ON THE FRONT SIDE OF THE
UPPER LOW THAT IS FINALLY BEGINNING TO SHEAR OUT OF THE TN/OH
VALLEYS. AS A RESULT WE CANNOT RULE OUT SOME ISOLATED STRONGER
STORMS AS ACTIVITY INCREASES LATER THIS MORNING INTO THE
AFTERNOON. LOW LEVEL FOCUSING IS WEAK...SO WIDESPREAD ORGANIZED
ACTIVITY DOESN/T SEEM LIKELY ACROSS THE NORTH. HOWEVER...A SUBTLE
WAVE DRIFTING NORTH IN THE MID-LEVEL FLOW /YESTERDAY LOCATED IN W
NC/ WILL PROVIDE A BIT MORE FOCUSED LIFT ACROSS THE SOUTH...AND
COMBINED WITH MODERATE FLOW AND CAPE...COULD GENERATE MORE
ORGANIZED ACTIVITY WITH SOME STRONGER STORMS POSS. THIS IS ALSO
NOTED IN THE HRRR...WHICH HAS BEEN PERFORMING WELL OVER THE PAST
COUPLE OF DAYS. ACTIVITY LOOKS TO BEGIN PICKING UP AFTER 18Z IN
THE SW...AND IF SCENARIO PLAYS OUT - TRACKING EASTWARD THROUGH THE
AFTERNOON HOURS.

HIGHS TODAY LOOK LIKE THEY WILL NOT BE MUCH DIFFERENT THAN SUNDAY.
ANOTHER VERY SUMMERY EARLY JULY DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
SHORT RANGE GUIDANCE AGREES IN TRACKING THE REMNANTS OF THE
AMAZINGLY PERSISTENT UPPER LOW/TROF THROUGH THE REGION OVERNIGHT
AND EARLY MONDAY. THIS SYSTEM HAS ACTED AS A MOISTURE PUMP INTO
THE NE US FOR OVER A WEEK AND ITS DEMISE WILL MARK A TRANSITION
TO MORE OF A ZONAL FLOW ALOFT TO START THE NEW WORK WEEK.

THE BEST FORCING WITH THE UPPER LOW IS EXPECTED TO PASS LATER
TONIGHT...DURING THE NORMAL DIURNAL LULL IN INSTABILITY. IT WILL
LIKELY KEEP A BETTER CHANCE OF SHOWERS GOING DEEPER INTO THE
OVERNIGHT THAN PREVIOUS NIGHTS WITH LOCALLY HEAVY RAIN LIKELY
BEING THE BIGGEST THREAT.

MONDAY WILL REMAIN WARM AND HUMID AND SCATTERED CONVECTION ONCE
AGAIN CANNOT BE RULED OUT...BUT CHANCES SHOULD BE LESS THAN RECENT
DAYS. ENSEMBLES AGREE IN SHUNTING THE AXIS OF HIGHEST PWATS EAST
OF THE AREA...AND MID LEVEL HEIGHT RISES AND WARM ADVECTION SHOULD
ALL COMBINE TO LIMIT OUR INSTABILITY.

TEMPS FROM NEAR 80 IN THE NW...TO THE MID 80S IN THE SE WILL BE
VERY CLOSE TO NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AFTER THE PASSAGE OF THE UPPER LOW...THE UPPER PATTERN WILL BECOME
QUASI-ZONAL FOR A TIME EARLY TO MID WEEK...WITH PA BEING ON THE
SOUTHERN EDGE OF THE WESTERLIES. THE MODELS ARE CONSISTENT WITH
PERSISTENT MOIST WESTERLY FLOW WHICH WILL LEAVE THE REGION
VULNERABLE TO CONVECTION AS WEAK DISTURBANCES RIPPLE EASTWARD OUT
OF THE MIDWEST AND GREAT LAKES.

A STRONGER TROUGH WILL DEEPEN OVER SOUTHERN CANADA AND OVER THE
GREAT LAKES REGION TOWARDS THE END OF THE WEEK. THIS SHOULD RESULT
IN A FAIRLY STRONG FRONTAL PASSAGE SOMETIME LATER WED OR THU AS
SLIGHTLY COOLER BUT MUCH DRIER AIR SLIDES OUT OF THE GR LAKES.

FROM THERE THE UPPER PATTERN ADVERTISED IN SOME LONGER RANGE
GUIDANCE TAKES ON A LOOK THAT IS EERILY FAMILIAR TO WHAT WE HAVE
JUST EXPERIENCED...WITH A NEW CUTOFF LOW FCST TO FORM OVER THE
EASTERN US...AND A RENEWED SURGE OF DEEP SOUTHERLY FLOW
EVENTUALLY EXPECTED TO DEVELOP ONCE AGAIN OVER THE EASTERN US. A
POTENTIAL COMPLICATING FACTOR IS A TROPICAL SYSTEM CURRENTLY WELL
OUT IN THE ATLANTIC THAT THE TROPICAL MODELS TRACK INTO THE
BAHAMAS BY LATE WEEK...MAKING A TANTALIZING FEATURE FOR THE
EASTERN US TROF TO PERHAPS INTERACT WITH.

WHAT HAS BEEN INTERESTING SO FAR THIS JULY HAS BEEN THE RATHER
HIGH LATITUDE THE BERMUDA RIDGE HAS OCCUPIED FOR SO EARLY IN THE
SEASON. THE LATEST PROGS ONCE AGAIN HAVE A STRONG CLOSED UPPER
HIGH AT UNUSUALLY HIGH LATITUDES BY NEXT WEEKEND. IF THE TROPICAL
SYSTEM CAN MANAGE TO HOLD TOGETHER...IT WOULD SUGGEST THE EASTERN
SEABOARD WOULD BE VULNERABLE IN ABOUT A WEEK'S TIME. STAY TUNED.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
VFR NOW FOR ALL OF CENTRAL PA. SIMILAR TO THE PAST SEVERAL
DAYS...EXPECT A SHOWERS AND SCT STORMS THIS AFTERNOON AND
EVENING. STORMS WILL BE DISORGANIZED ACROSS NORTHERN MTNS...BUT
POSS FOR SOME STRONGER CONVECTION TO DEVELOP AND PUSH ACROSS
SOUTHERN HALFOF CWA THIS AFTERNOON AND EARLY EVE...DEVELOPING NEAR
KJST-KAOO AFTER 18Z AND POSS IMPACTING KMDT-KLNS AFTER 22Z.

AN UPPER LVL LOW WILL PUSH EAST TOWARD PA MONDAY. THIS WILL BRING
ANOTHER HIGH PROB OF SHRA AND TSRA.

OUTLOOK...
MON...AM LOW CIGS POSS W MTNS. ISOLD THUNDERSTORM IMPACTS.
TUE-THU...AM LOW CIGS POSS W MTNS. SCT THUNDERSTORM IMPACTS
POSS...MAINLY DURING THE PM HOURS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/RXR
NEAR TERM...LA CORTE/RXR
SHORT TERM...LA CORTE
LONG TERM...LA CORTE
AVIATION...MARTIN/RXR
Hazardous weather outlook, Jul 7, 12:17 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
117 PM EDT SUN JUL 7 2013

PAZ012-018-019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-081730-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
117 PM EDT SUN JUL 7 2013

...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-017-037-081730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
117 PM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF
THESE STORMS MAY CAUSE STRONG WIND GUSTS AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, Jul 7, 11:46 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 PM EDT SUN JUL 7 2013

PAZ033-071745-
SOMERSET PA-
1246 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM WILL AFFECT SOMERSET COUNTY...

AT 1242 PM EDT...A VERY STRONG THUNDERSTORM WAS 6 MILES SOUTH OF
BRUCETON MILLS...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THIS STORM. THIS
STORM MAY AFFECT ADDISON...MOUNT DAVIS...GARRETT...BERLIN AND
SHANKSVILLE THROUGH 145 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 129.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE
219.

LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
      3990 7941 4009 7926 4012 7921 4012 7919
      4018 7914 4001 7876 3982 7875 3972 7881

FORECASTER: RXR

The radar

The Pittsburgh radar (KPBZ), 128 km away, was scanning. The volume nearest the first event began at 17:31 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Somerset

When
July 7, 12:30 PM EST
Where
Somerset County, Meyersdale
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.820, -79.030

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Meyersdale.

Thunderstorm Wind, Somerset

When
July 7, 12:45 PM EST
Where
Somerset County, 1.06 mi E of Somerset
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.020, -79.060

Thunderstorm winds estimated near 60 mph knocked down trees near Somerset.

Thunderstorm Wind, Somerset

When
July 7, 12:45 PM EST
Where
Somerset County, 0.53 mi E of Listie
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.030, -79.010

Thunderstorm winds estimated near 60 mph knocked down several trees in Listie.

Thunderstorm Wind, Somerset

When
July 7, 12:50 PM EST
Where
Somerset County, 0.53 mi W of Adams
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.050, -78.990

Thunderstorm winds estimated near 60 mph knocked down trees along SR 281 near Friedens.

Thunderstorm Wind, Somerset

When
July 7, 12:58 PM EST
Where
Somerset County, 0.53 mi E of Hooversville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.150, -78.910

Thunderstorm winds estimated near 60 mph knocked down trees near Hooversville.

Thunderstorm Wind, Blair

When
July 7, 1:45 PM EST
Where
Blair County, 0.53 mi W of Curryville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.280, -78.340

Thunderstorm winds estimated near 60 mph knocked down trees near Currysville.

Thunderstorm Wind, Bedford

When
July 7, 1:50 PM EST
Where
Bedford County, 0.53 mi W of Stonerstown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.220, -78.280

Thunderstorm winds estimated near 60 mph knocked down trees near Saxton.

Thunderstorm Wind, Huntingdon

When
July 7, 2:10 PM EST
Where
Huntingdon County, 1.91 mi SW of Snydertown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.363, -78.099

Thunderstorm winds estimated near 60 mph knocked down several trees and large limbs at Lake Raystown Resort. A few trees fell onto vehicles.

Thunderstorm Wind, Huntingdon

When
July 7, 2:15 PM EST
Where
Huntingdon County, 0.53 mi E of Huntingdon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.500, -78.010

Thunderstorm winds estimated near 60 mph knocked down multiple trees in Huntingdon.

Thunderstorm Wind, Huntingdon

When
July 7, 2:15 PM EST
Where
Huntingdon County, 0.87 mi SW of Orbisonia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.240, -77.890

Thunderstorm winds estimated near 60 mph knocked down trees near Orbisonia.

Thunderstorm Wind, Huntingdon

When
July 7, 2:15 PM EST
Where
Huntingdon County, 3.28 mi NW of Blacklog
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.264, -77.943

Thunderstorm winds estimated near 60 mph knocked down trees and utility lines along SR 747 near Orbisonia. The downed trees briefly closed the road.

Thunderstorm Wind, Huntingdon

When
July 7, 2:20 PM EST
Where
Huntingdon County, Mt Union
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.380, -77.880

Thunderstorm winds estimated near 60 mph knocked down trees in Mount Union.

Thunderstorm Wind, Mifflin

When
July 7, 2:25 PM EST
Where
Mifflin County, 0.69 mi SW of Newton Hamilton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.392, -77.838

Thunderstorm winds estimated near 60 mph knocked down several trees and damage corn crops in the Newton-Hamilton area.

Thunderstorm Wind, Mifflin

When
July 7, 2:50 PM EST
Where
Mifflin County, 0.45 mi E of Lewistown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
40.601, -77.561

Thunderstorm winds estimated near 60 mph knocked down several trees along US 22. The downed trees briefly closed both east/west bound lanes.

Thunderstorm Wind, Mifflin

When
July 7, 2:50 PM EST
Where
Mifflin County, 3.59 mi NNW of Reedsville Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
40.727, -77.648

Thunderstorm winds estimated near 60 mph knocked down several trees in a wooded area of the Rothrock State Forest about 1/2 mile west of US 322 along Spruce Mountain/Stone Creek Road across from the Laurel Creek Reservoir.

Thunderstorm Wind, Centre

When
July 7, 2:55 PM EST
Where
Centre County, 0.87 mi SW of Centre Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.840, -77.680

Thunderstorm winds estimated near 60 mph knocked down utility wires in Centre Hall.

Thunderstorm Wind, Franklin

When
July 7, 3:00 PM EST
Where
Franklin County, 1.06 mi W of Shippensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.050, -77.540

Thunderstorm winds estimated near 60 mph knocked down trees just west of Shippensburg near the Franklin/Cumberland county line.

Thunderstorm Wind, Centre

When
July 7, 3:05 PM EST
Where
Centre County, Spring Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.850, -77.570

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Spring Mills.

Thunderstorm Wind, Centre

When
July 7, 3:15 PM EST
Where
Centre County, 0.87 mi NW of Millheim
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.890, -77.480

Thunderstorm winds estimated near 60 mph knocked down trees in Millheim.

Thunderstorm Wind, Union

When
July 7, 3:40 PM EST
Where
Union County, 1.04 mi W of Mifflinburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.920, -77.050

Thunderstorm winds estimated near 60 mph knocked down trees in Mifflinburg.

Thunderstorm Wind, Union

When
July 7, 3:45 PM EST
Where
Union County, Lewisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.950, -76.880

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Lewisburg.

Thunderstorm Wind, Northumberland

When
July 7, 3:45 PM EST
Where
Northumberland County, 1.22 mi WSW of Sunbury
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.862, -76.791

Thunderstorm winds estimated near 70 mph knocked down several trees in and around Sunbury. The damaging winds also partially removed two roofs from buildings.

Thunderstorm Wind, Lycoming

When
July 7, 4:00 PM EST
Where
Lycoming County, 0.86 mi NE of Newberry
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.240, -77.020

Thunderstorm winds estimated near 60 mph knocked down trees and wires in Williamsport. One tree fell on a house and caused minor damage.

Thunderstorm Wind, Lycoming

When
July 7, 4:00 PM EST
Where
Lycoming County, 0.86 mi WSW of Williamsport
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.247, -77.016

Thunderstorm winds estimated near 60 mph knocked down large tree limbs and damaged a few street lights near the Williamsport Hospital.

Thunderstorm Wind, Dauphin

When
July 7, 4:05 PM EST
Where
Dauphin County, Charlton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.330, -76.780

Thunderstorm winds estimated near 60 mph knocked down several trees near Linglestown.

Thunderstorm Wind, Lycoming

When
July 7, 4:10 PM EST
Where
Lycoming County, 1.71 mi WNW of Hughesville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.240, -76.760

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Hughesville.

Thunderstorm Wind, Sullivan

When
July 7, 4:10 PM EST
Where
Sullivan County, 2.43 mi S of Millview
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.465, -76.575

Thunderstorm winds estimated near 60 mph knocked down trees at Worlds End State Park.

Thunderstorm Wind, Lebanon

When
July 7, 4:30 PM EST
Where
Lebanon County, 2.76 mi N of Fredericksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.490, -76.430

Thunderstorm winds estimated near 60 mph knocked down trees near Fredericksburg.

Thunderstorm Wind, Sullivan

When
July 7, 4:35 PM EST
Where
Sullivan County, 0.59 mi SSW of Muncy Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
41.343, -76.585

Thunderstorm winds estimated near 60 mph knocked down trees in Muncy Valley.

Thunderstorm Wind, Sullivan

When
July 7, 4:45 PM EST
Where
Sullivan County, 1.28 mi SE of Forksville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
41.488, -76.601

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Forksville.

Thunderstorm Wind, Lebanon

When
July 7, 5:00 PM EST
Where
Lebanon County, Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.330, -76.420

Thunderstorm winds estimated near 60 mph knocked down utility wires in Lebanon city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451333, 451334, 451335, 451336, 451338, 451341, 451340, 451342, 451344, 451345, 451357, 451346, 452009, 451361, 452008, 451348, 451369, 451350, 451349, 451351, 451359, 451360, 451353, 451366, 451354, 451355, 451364, 451368, 451371, 451370, 451367.